Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 131, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 18, 2002, 3:26 PM MDT for Santa Fe County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2002, 3:26 PM MDT (21:26 UTC)
- Expired
- Jul 18, 2002, 4:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Santa Fe County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 182126 SVRABQ NMC049-182215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT THU JUL 18 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 415 PM MDT * AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EL RANCHO...OR ABOUT 10 MILES SOUTHEAST OF LOS ALAMOS. THE STORM WAS SLOWLY MOVING TO THE WEST AT 8 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3577 10619 3577 10607 3589 10607 3590 10622
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:55 PM MDT, 31 minutes earlier.
Area forecast discussion, Jul 18, 2:55 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT THU JUL 18 2002 CONVECTIVE TRENDS ONCE AGAIN THE MAIN CONCERN FOR THIS FORECAST. THUNDERSTORMS MOST CONCENTRATED IN THE SOUTH AND WEST THIS AFTERNOON...WITH A FEW OVER THE HIGHER TERRAIN TO THE NORTH. PRECIPITABLE WATERS WERE NEAR 1.5 INCHES AT KEPZ AND KMAF THIS MORNING VS .86 AT KABQ SO THIS IS TO BE EXPECTED. SOME HEAVY RAIN POSSIBLE AND HAVE MENTIONED IN FAR SOUTH. MODELS SHOW A DRYING TREND FOR FRIDAY WITH CENTRAL US UPPER HIGH SLIPPING A BIT SOUTHWARD. HAVE LOWERED POPS AND RAISED TEMPS A BIT OVER NRN/CNTRL AREAS TO REFLECT THIS. NEXT QUESTION IS HANDLING OF MID LEVEL CIRCN OVER SW TX. ETA HOLDS ON TO THIS FEATURE KEEPING UPPER HIGH FROM SHIFTING TOO FAR SE. MEANWHILE AVN SHOWS UPPER HIGH SHIFTING INTO PLAINS...SUPPRESSING TEXAS LOW...BUT AT THE SAME TIME ALLOWING A MORE SOUTHERLY FETCH OVER NM FOR THE WEEKEND. THUS AVN WETTER WHILE ETA ON THE DRY SIDE. HAVE DECIDED TO LEAN DRY SAT THEN TREND WETTER FOR THE LATTER HALF OF THE WEEKEND. BELIEVE THE HIGH SHOULD GET NUDGED BY STRONG CYCLONIC SYSTEM TRAVERSING CANADA THROUGH THE PERIOD. MODEL TREND OF SLIPPING COOLER AIR INTO NE NM FOR EARLY IN THE WEEK SEEMS REASONABLE AND MAY PROVIDE BETTER CHANCE FOR RAIN IN THOSE AREAS. UPPER HIGH THEN REBUILDS OVER THE SOUTHWEST MIDWEEK WITH VERY WARM TEMPS ADVERTISED. WILL SEPARATE DAYS 4/5 AND 6/7 TO REFLECT THIS OVER THE PLAINS. ABQ BB 066/090 067/091 066 19222 SAF BB 056/089 056/089 058 19212 TCC BB 067/094 067/094 065 19100 .ABQ...NONE. KD
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.